Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!

Photo

Large Bruises


  • Please log in to reply
9 replies to this topic

#1 kelowna52

kelowna52

    Silver Member

  • Members
  • PipPipPipPip
  • 243 posts
  • Location:Washington

Posted 26 January 2008 - 06:38 AM

Good morning to all of you who are signed on this A.M. I have asked this question before and didn't get much of a response, so I thought I would try again. I keep getting these huge bruises on my legs. One comes and goes and another appears. Do any of you experiance this?

Jackie S.

#2 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,958 posts

Posted 26 January 2008 - 07:34 AM

No I can't say I've ever had them, although I bruise fairly easily if I bump into something.

I would take a look at your meds. Do a little research to see if "bruising" or "bleeding easily" are a side effect.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#3 kelowna52

kelowna52

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 243 posts
  • Location:Washington

Posted 26 January 2008 - 07:46 AM

Hi Pamella, I did check out the meds that can cause bruising and I am not on any of those at the present time. My rheumatologist doesn't seem to be to concerned about it, I just wondered if anyone else has experianced this. I really watch to make sure it's not me causing them by bumping into things. Thanks so much for your reply.

Jackie S.

#4 lizzie

lizzie

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 509 posts
  • Location: UK

Posted 26 January 2008 - 08:38 AM

Hi Jackie, I also get large bruises, they take an age to disappear, in fact they never quite do. I had my hands clasped the other day and ended up with bruises between my fingers. and I currently have a whole finger which is a wonderful purple/blue colour following a slight knock to it. In my case I think a lot of it is down to the huge amounts of vasodilators I have- 120 mgs of Cardene per day plus Iloprost I/V for 5 days every few weeks (still have icy hands though!) My rheumatologist has done the ususal blood checks which were Ok and seems unconcerned.
Lizzie

#5 Sherion

Sherion

    Silver Member

  • Members
  • PipPipPipPip
  • 193 posts

Posted 26 January 2008 - 02:00 PM

Jackie, One of my doctors told me that people who take Plavix and are also diabetic are prone to bruise easily.

Sherion

#6 kelowna52

kelowna52

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 243 posts
  • Location:Washington

Posted 26 January 2008 - 03:40 PM

Thank you Sherrion and Lizzie, I believe I have been tested for Diabetes and it was neg., also any of the meds I'm on now do not cause bruising. So we'll see, I guess if the doctor's aren't worried, I shouldn't be either.

Jackie S.

#7 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,260 posts
  • Location:New Mexico

Posted 27 January 2008 - 06:37 AM

Jackie,
Have you had your blood checked for its "clotting ability"? When you get cut, do you bleed a lot? Some people's blood doesn't clot as well as others leading to heavy bleeding and bruising. I take warfarin (coumadin) which is an anticoagulant, so therefore I bruise easy and big.

Just a thought.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#8 kelowna52

kelowna52

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 243 posts
  • Location:Washington

Posted 27 January 2008 - 03:50 PM

Hi Janey, no, I haven't had my blood checked for blood clotting, and I truly do not know if I bleed alot when cut. I am usually out when I have any type of surgery and I haven't cut myself lately, so I really don't know. Thank you for your reply.

Jackie S.

#9 CarriePan

CarriePan

    Senior Bronze Member

  • Members
  • PipPipPip
  • 58 posts
  • Location:NY

Posted 27 March 2012 - 01:39 PM

Hi :) I have a lot of bruising on my legs. They are painful and I can feel the calcinosis under them. My rheumatologist suggested cortisone shots. HA! That would be more painful since the bruising spots have no fat under the skin and it's bone. Sometimes it feels like they are burning from the inside and someone is hitting them with a hammer. He did prescribe dicofenac, a topical cream for the pain. Works okay but the pain is constant. Staying off my legs helps a little. Crazy how this disease manifests. Hope you feel better!
CarriePan :fairy:

#10 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Administrators
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,858 posts
  • Location:U.K.

Posted 27 March 2012 - 03:58 PM

Hello CarriePan

Sorry about the calcinosis, thankfully I don't have it but know from others how painful it is and how difficult it is to conceal.

Take care.
Amanda Thorpe
ISN Sclero Forums Assistant Manager
ISN Video Presentations Manager
ISN Email Support Specialist
ISN Blogger
ISN Sclero Forums Support Specialist for UK Scleroderma

International Scleroderma Network (ISN)